Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 83, NWS Norman, OK

April 3, 2017Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 3, 2017, 11:14 PM CDT for Roger Mills County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 11:14 PM CDT (04:14 UTC)
Expired
Apr 3, 2017, 11:43 PM CDT
In force
29 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 159 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3063 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WUUS54 KOUN 040414
SVROUN
OKC129-040500-
/O.NEW.KOUN.SV.W.0083.170404T0414Z-170404T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1114 PM CDT MON APR 3 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Central Roger Mills County in western Oklahoma...

* Until midnight CDT

* At 1114 PM CDT, a severe thunderstorm was located 6 miles east of
  Reydon, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Cheyenne, Reydon, Strong City and Roll. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3561 9993 3579 9990 3579 9938 3551 9943
TIME...MOT...LOC 0414Z 281DEG 31KT 3568 9982 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
3 follow-up statements
561 
WWUS54 KOUN 040421
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1121 PM CDT MON APR 3 2017

OKC129-040500-
/O.CON.KOUN.SV.W.0083.000000T0000Z-170404T0500Z/
Roger Mills OK-
1121 PM CDT MON APR 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL ROGER MILLS COUNTY...

At 1121 PM CDT, a severe thunderstorm was located 5 miles northwest
of Cheyenne, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cheyenne and Strong City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3559 9983 3577 9980 3576 9938 3551 9943
TIME...MOT...LOC 0421Z 280DEG 31KT 3567 9974 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
368 
WWUS54 KOUN 040436
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1136 PM CDT MON APR 3 2017

OKC129-040500-
/O.CON.KOUN.SV.W.0083.000000T0000Z-170404T0500Z/
Roger Mills OK-
1136 PM CDT MON APR 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EAST CENTRAL ROGER MILLS COUNTY...

At 1136 PM CDT, a severe thunderstorm was located near Strong City,
moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Strong City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3559 9965 3575 9960 3575 9938 3554 9943
TIME...MOT...LOC 0436Z 280DEG 31KT 3567 9955 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
057 
WWUS54 KOUN 040443
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1143 PM CDT MON APR 3 2017

OKC129-040453-
/O.CAN.KOUN.SV.W.0083.000000T0000Z-170404T0500Z/
Roger Mills OK-
1143 PM CDT MON APR 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROGER MILLS
COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 3559 9965 3575 9960 3575 9938 3554 9943
TIME...MOT...LOC 0440Z 281DEG 31KT 3566 9947 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:18 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 3, 9:18 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
918 PM CDT Mon Apr 3 2017

.UPDATE...
Increased POPs across northern half of Oklahoma.

&&

.DISCUSSION...
Storms will affect mainly northwest Oklahoma late this evening and
tonight, possibly making it into north-central portions of
Oklahoma before weakening. Little in the way of instability but
strong cloud-bearing layer shear allowing for elevated supercell
structures over the northern Texas Panhandle. Shear weakens
farther east so do not expect a persistent hail threat from any
storms.

Increased POPs across northern half of Oklahoma for the overnight
period given current radar observations and latest highres model
output.

&&

.PREV DISCUSSION... /issued 638 PM CDT Mon Apr 3 2017/

DISCUSSION...

AVIATION... /For the 00z TAFs/
Showers may impact northwest and north TAF sites later tonight,
and there is a low probability of MVFR ceilings late tonight into
early tomorrow morning, mainly for the central and northern
Oklahoma TAF sites. The best chance of MVFR to possibly IFR
ceilings will be tomorrow across northwest and north central
Oklahoma. Instability may be sufficient for thunderstorms at Ponca
City tomorrow afternoon, and possibly as far south and west as
OKC/OUN. Uncertainties for this forecast are mainly with ceiling
heights, and timing of the greatest chance for
shower/thunderstorms.

PREV DISCUSSION... /issued 248 PM CDT Mon Apr 3 2017/

DISCUSSION...
Another round of showers and storms are expected across portions of
the fa tonight into early Wednesday. An upper low is expected to
move NE across parts of the southern and central Plains Tuesday. At
the surface, a low is expected to develop in NE NM and move into
western north Texas/southwest OK by tomorrow morning. This sfc low
will then move NE across the fa with a cold front moving across the
area Tuesday/Tuesday night. Showers/storms are expected to move into
NW/N portions of the fa tonight into Tuesday morning as the upper
low approaches the area. Chances will increase across much of the
area Tuesday afternoon/night as the sfc low and front move across
the fa and upper low continues to track NE across the Plains. The
question for Tuesday will be the amount of moisture return to the
fa. However, models show enough moisture along with steepening laps
rates could be sufficient for some strong to severe storms to be
possible Tuesday afternoon/evening, mainly in eastern portions of
the fa.

Rain chances will end Tuesday night into Wednesday morning as the
upper low begins to move away from the area. The rest of the week
will remain dry with warm/hot temperatures expected this weekend.
Shower and thunderstorm changes will return to parts of the area
Sunday into early next week as another upper system moves across the
Plains dragging a cold front across the fa.

Fire Weather...
Increased fire weather concerns will be possible Tuesday afternoon
across portions of western north Texas where rh will likely drop
into the 20-30 percent range and gusty southwest to west winds are
expected. The recent rains have helped the vegetation green up a bit
across the area but the green up may not be quite enough to
completely mitigate the expected conditions. Not expecting to need a
Red Flag Warning but a RFD statement may be needed for this area
Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  52  74  45  62 /  10  30  30  10
Hobart OK         49  67  41  63 /  10  30  20  10
Wichita Falls TX  52  79  46  67 /  10  10  10  10
Gage OK           44  49  38  60 /  60  70  50  10
Ponca City OK     49  64  44  60 /  20  70  70  20
Durant OK         54  82  50  65 /  10  20  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/11
Hazardous weather outlook, Apr 3, 9:12 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
912 PM CDT Mon Apr 3 2017

OKZ004>048-050>052-TXZ083>090-041000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
912 PM CDT Mon Apr 3 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Storms will move into northwest Oklahoma from the Texas Panhandle
late this evening and spread eastward overnight, staying north of
Interstate-40. As the storms move east, they are expected to
weaken. There is a chance that a few storms may produce marginally
severe hail over northwest parts of Oklahoma.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There is a slight risk for severe thunderstorms Tuesday afternoon
and evening, mainly near and east of line extending from Ponca
City and Stillwater, to Pauls Valley and Ardmore. There is a
marginal risk for severe thunderstorms east of Cherokee, to
Watonga, to Duncan. Large hail and damaging winds will be the
primary concerns.

Thunderstorm chances return to the forecast next Sunday.

.Fire Weather...
Elevated fire dangers will be seen across western north Texas
Tuesday afternoon with gusty southwest winds and low humidities.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 3, 9:48 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
948 PM CDT MON APR 3 2017

OKZ009-014-040330-
Roger Mills OK-Ellis OK-
948 PM CDT MON APR 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and
southwestern Ellis Counties Until 1030 PM CDT...

AT 946 PM CDT, a strong thunderstorm was located 8 miles west of
Higgins, moving east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3628 10000 3629 9966 3589 9978 3596 10000
TIME...MOT...LOC 0246Z 279DEG 33KT 3614 10018

BRB
Special weather statement, Apr 3, 10:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1049 PM CDT MON APR 3 2017

OKZ014-040415-
Roger Mills OK-
1049 PM CDT MON APR 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwest Roger Mills County
Until 1115 PM CDT...

AT 1046 PM CDT, a strong thunderstorm was located 9 miles north of
Allison, moving east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3586 10000 3588 9974 3586 9972 3585 9969
      3560 9969 3563 10000
TIME...MOT...LOC 0346Z 271DEG 35KT 3575 10010

BRB
Special weather statement, Apr 3, 11:02 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1102 PM CDT MON APR 3 2017

OKZ009-014-040430-
Roger Mills OK-Ellis OK-
1102 PM CDT MON APR 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Roger Mills and
southeastern Ellis Counties Until 1130 PM CDT...

AT 1100 PM CDT, a strong thunderstorm was located 8 miles south of
Harmon, moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3612 9969 3613 9938 3590 9938 3590 9937
      3587 9938 3594 9970
TIME...MOT...LOC 0400Z 275DEG 25KT 3602 9959

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:48 PM CDTSpecial Weather StatementOUNEllis42 min
Apr 3, 10:49 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Apr 3, 11:02 PM CDTSpecial Weather StatementOUNEllis28 min
Apr 3, 11:29 PM CDTSpecial Weather StatementOUNDewey31 min
Apr 3, 11:43 PM CDTSpecial Weather StatementOUNCuster32 min
Apr 4, 12:13 AM CDTSpecial Weather StatementOUNCuster47 min
Apr 4, 12:43 AM CDTSpecial Weather StatementOUNBlaine32 min
Apr 4, 1:19 AM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 4, 1:44 AM CDTSpecial Weather StatementOUNKingfisher, Logan46 min
Apr 4, 3:30 PM CDTSpecial Weather StatementOUNSeminole30 min
Apr 4, 3:35 PM CDTSpecial Weather StatementOUNKingfisher25 min
Apr 4, 3:40 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole35 min
Apr 4, 3:43 PM CDTSpecial Weather StatementOUNLincoln32 min
Apr 4, 3:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Apr 4, 3:47 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne43 min
Apr 4, 4:08 PM CDTSpecial Weather StatementOUNLincoln37 min
Apr 4, 4:18 PM CDTSpecial Weather StatementOUNLincoln27 min
Apr 4, 4:19 PM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 4, 4:20 PM CDTSpecial Weather StatementOUNHughes25 min
Apr 4, 4:23 PM CDTSevere Thunderstorm WarningOUNLincoln22 min
Apr 4, 4:25 PM CDTSevere Thunderstorm WarningOUNPayne20 min
Apr 4, 4:33 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne42 min
Apr 4, 4:45 PM CDTSpecial Weather StatementOUNLogan30 min
Apr 4, 4:47 PM CDTSpecial Weather StatementOUNHughes28 min
Apr 4, 4:57 PM CDTSpecial Weather StatementOUNCoal33 min
Apr 4, 5:09 PM CDTSpecial Weather StatementOUNNoble36 min
Apr 4, 5:33 PM CDTSpecial Weather StatementOUNPayne27 min
Apr 4, 5:34 PM CDTSpecial Weather StatementOUNAtoka, Bryan26 min
Apr 4, 5:42 PM CDTSpecial Weather StatementOUNKay33 min
Apr 4, 5:46 PM CDTSevere Thunderstorm WarningOUNKay, Noble44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.